I am on adderall for adult adhd - 30 mg. 2x daily. After 5 years, I have been experiencing headaches, weight gain, and inability to pay attention. It seems like all of a sudden, the medication is doing the opposite of what it did for 5 years! Anyone experienced this?
You are not the only one! I've been taking it for over 10 years, and it has stopped working for me and seems like it's doing the complete opposite of what it supposed to do.
Through research online and talking to my doctor, I've learned that it's not a tolerance build up at all. Shire (who manufactured adderall) no longer makes it and many other companies have started manufacturing it. There have been many reports of the medicine not working anymore. it's genetic make-up has changed since Shire's patent expired.
The FDA has very minimal guidelines placed on manufacturers and these "new adderall" manufacturers are trying to save money by making a cheaper version with more fillers and less active ingredients. It still works minimally on some people but on others not at all, myself included.
Since their patent expired, Shire has introduced a new "breakthrough" (as they call it) drug which they plan to make the "new adderall". Vyvanse is their newest creation and I would recommend trying it. Its the closest thing I've found to be effective (I have been trying out other meds for a few months). My only issue with it is that it only comes in extended release and I am accustomed to fast acting adderall. Google it and you will come across others who have tried it and a lot of people swear by it. It definitely is a lot cleaner, lasts longer, and the side effects are very minimal compared to adderall.
I was in the same place you are and it's been hard to come to terms with the fact that a medication that has changed your life is no longer working. It was definitely a struggle for me to adapt to something new. But, I hope this helps :)
That is about the same time mine quit working. I was also getting very irritable and developing some temper at that time. I had lost about 100 pounds until it stopped working, now I'm gaining weight fast and cannot quit eating. I take Adderall for MS. It is the only thing that worked to give me strength to live a fairly normal life. Now, I'm so tired I don't know what to do. Without the strength Adderall used to give me, I've been falling more and having various accidents. This company, Teva has done something to Adderall since they hijacked it. I read where Adderall has an ingredient, Levo-amphetamine, that none of the generics have that. That levo-amphetamine is the kicker, without it, it's junk! Teva is manufacturing the generic and slapping Adderall's name on it. This happened last year when they got the right to make Adderall.
Yes i do: ive had even worse effects due to a sudden change that also has happened om having legal issues, and JUDICAL TOURETTES its not meant to be funny, its causing me problems but due to jails DENYING my meds and on and off my blood pressure just skyrocketed.
The reason is that IT'S NOT REAL ADDERALL ANYMORE, they add the same ingredients but i experienced this year's ago, then with instant release they all made me worse, and i just remembered how brand specific worked and nothing else. I got on state welfare ins and they told me they only pay for one certian maker and said that they were using name brand capsules.
I NEED to call dr.
If you watched that tv show breaking bad, i saw some episodes, and during one, something was off temp i think was of by 2 degrees and the teacher demanded it be thrown away, and it was different and was bad.
Same thing with different manufactures, you also have a sensitive system, i bet you've tried some self medications that you would SAY made you worse, and didn't work, not like it did to others, am i right?
It's nano differences that show up only to few people, at least that's what I'm noticing.
- Adderall Information for Consumers
- Adderall Information for Healthcare Professionals (includes dosage details)
- Side Effects of Adderall (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.